Can Buspar make me feel worse? I've always had pretty bad anxiety for as long as I can remember. Recently my doctor put me on buspar for it. Here's the catch. Instead of slowly getting me on the medication, he prescribed me to take 15MG twice daily. I've only been taking the meds for four days. I believe this is making me feel 10 times worse and I feel like I'm going crazy. Also, I believe my depression and feeling of isolation have gotten significantly worse on this medication. I think I'm going to stop taking the meds altogether and go back to see my doctor. Anyone else had a similar issue?
I think this is one of those medications that works better at smaller doses, such as 5 mgs.Then if your doctor chooses to titrate you up from there, you can do so over a dosing schedule. Sometimes smaller doses work better. I have found that to be the case with Buspar, for me.
Maybe your doctor started you out on too high a dose. It does take 3-4 weeks for Buspar to build up in your system. I started on 5 mg two times a day for 2 weeks then went to 10 mg, then 15 mg. After I took my anxiety would get worst then after an hour I would feel better. Then after some months it just stop working.
Maybe talk to your doctor about lowering your dose.
Hope you feel better soon.
- BuSpar Information for Consumers
- BuSpar Information for Healthcare Professionals (includes dosage details)
- Side Effects of BuSpar (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Jul 2017 • 3 answers
Updated 20 Sep 2017 • 6 answers
Updated 19 days ago • 38 answers
Updated 9 Oct 2018 • 1 answer
Updated 2 days ago • 1 answer